Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 15, 2013, 2:42 PM CDT for Clay County, Minnesota. It took effect at Apr 16, 2013, 1:00 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2013, 2:42 PM CDT (19:42 UTC)
- In effect from
- Apr 16, 2013, 1:00 AM CDT
- Expired
- Apr 19, 2013, 8:30 AM CDT
- In force
- 3 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Branch Buffalo River at Sabin (SABM5).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
084 WGUS43 KFGF 151942 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 242 PM CDT MON APR 15 2013 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THE FOLLOWING RIVERS IN MINNESOTA... * NEW FLOODING IS FORECAST TO OCCUR ON THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY... . LOCALIZED SNOWMELT HAS RESULTED IN A RATHER RAPID RISE AT THE STAGE SITE OF THE SOUTH BRANCH OF THE BUFFALO RIVER NEAR SABIN. THE RIVER WILL LIKELY EXCEED MINOR FLOOD STAGE OF 12.0 FEET WITHIN THE NEXT 24 HOURS. IT IS EXPECTED THAT THIS RISE WILL BE SHORT LIVED. LARGER RISES WILL OCCUR NEXT WEEK AS WARMER TEMPERATURES LEAD TO WIDESPREAD SNOWMELT AND RUNOFF THAT WILL ENTER THE RIVER SYSTEM. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-152042- /O.NEW.KFGF.FL.W.0001.130416T0600Z-130419T1330Z/ /SABM5.1.SM.130416T0600Z.130417T0000Z.130418T0730Z.NO/ 242 PM CDT MON APR 15 2013 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE SO BR BUFFALO RIVER AT SABIN. * FROM LATE TONIGHT TO FRIDAY MORNING. * AT 1:45 PM MONDAY THE STAGE WAS 10.7 FEET. * MINOR FLOOD STAGE IS 12.0 FEET. * FOR THE NEXT 3 DAYS...MINOR FLOODING IS FORECAST. && LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670 $$ WJB
4 follow-up statements
408 WGUS83 KFGF 151956 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 256 PM CDT MON APR 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY .LOOK FOR A RELATIVELY BRIEF PERIOD OF MINOR FLOODING IN AND AROUND SABIN FOLLOWED BY A RECESSION...THEN RISING STAGES NEXT WEEK AS INCREASING TEMPERATURES ALLOW FOR MORE SNOWMELT CONTRIBUTION. THE ABSOLUTE MAXIMA WILL LIKELY NOT BE REACHED UNTIL MUCH LATER THIS MONTH. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-170756- /O.CON.KFGF.FL.W.0001.130416T0600Z-130419T1330Z/ /SABM5.1.SM.130416T0600Z.130417T0000Z.130418T0730Z.NO/ 256 PM CDT MON APR 15 2013 THE FLOOD WARNING CONTINUES FOR THE SO BR BUFFALO RIVER AT SABIN. * FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM MONDAY THE STAGE WAS 10.7 FEET. * MINOR FLOOD STAGE IS 12.0 FEET. && LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670 * IMPACT STATEMENT(S) - AT 13.0 FEET, FLOODING ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE BEGINS. && LAT;;;LON 4663 9666 4663 9650 4686 9657 4689 9670 DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE TUE WED THU FRI SAT SUN MON (MONTH/DAY) 04/16 04/17 04/18 04/19 04/20 04/21 04/22 S. BUFFALO RIVER SABIN 12.5 13.0 11.7 10.2 9.3 8.9 9.7 $$ WJB
662 WGUS83 KFGF 161431 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 931 AM CDT TUE APR 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR... * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY . The River has risen yesterday to action stage and has leveled off due to nighttime colder temperatures. With the daytime warm up...we expect it to rise again to action stage or possibly to flood stage. we will be monitoring the situation this morning and if the river does not rise...we will cancel the flood warning and replace it with a high water notice. The main push of the rivers is expected to start in earnest later this week for the southern basin and later for the middle and northern basin. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-180231- /O.CON.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/ /SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 931 AM CDT TUE APR 16 2013 THE FLOOD WARNING CONTINUES FOR THE SO BR BUFFALO RIVER AT SABIN. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM TUESDAY THE STAGE WAS 10.7 FEET. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/17 04/18 04/19 04/20 04/21 04/22 04/23 S. BUFFALO RIVER SABIN 10.4 9.7 8.9 8.1 7.9 9.1 10.7 $$
557 WGUS83 KFGF 161819 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 119 PM CDT TUE APR 16 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY .THE RIVER HAS SHOWN A SLOW DECLINE AFTER REACHING ACTION STAGE. SOME SLIGHT FLUCTUATIONS WILL OCCUR WITH SLOW MELT BUT THE OVERALL TREND IS FOR THE RIVER TO RECEDE. THE MAIN PUSH FOR THE RIVERS IS EXPECTED TO START IN EARNEST LATER THIS WEEK FOR THE SOUTHERN BASIN AND LATER FOR THE MIDDLE AND NORTHERN BASIN. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-161849- /O.CAN.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/ /SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 119 PM CDT TUE APR 16 2013 THE FLOOD WARNING IS CANCELLED FOR THE SO BR BUFFALO RIVER AT SABIN. * AT 12:45 PM TUESDAY THE STAGE WAS 10.7 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET. THE RIVER WILL FALL TO 10.4 FEET BY EARLY WEDNESDAY MORNING. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 11.0 FEET, FORECAST SERVICE STAGE. THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON JUL 14 2002. DAILY 1 PM CDT/NOON CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/17 04/18 04/19 04/20 04/21 04/22 04/23 S. BUFFALO RIVER SABIN 10.3 9.5 8.7 8.0 8.1 9.5 M $$
409 WGUS83 KFGF 161823 FLSFGF FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 120 PM CDT TUE APR 16 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY .THE RIVER HAS SHOWN A SLOW DECLINE AFTER REACHING ACTION STAGE. SOME SLIGHT FLUCTUATIONS WILL OCCUR WITH SLOW MELT BUT THE OVERALL TREND IS FOR THE RIVER TO RECEDE. THE MAIN PUSH FOR THE RIVERS IS EXPECTED TO START IN EARNEST LATER THIS WEEK FOR THE SOUTHERN BASIN AND LATER FOR THE MIDDLE AND NORTHERN BASIN. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-161849- /O.CAN.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/ /SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 119 PM CDT TUE APR 16 2013 THE FLOOD WARNING IS CANCELLED FOR THE SO BR BUFFALO RIVER AT SABIN. * AT 12:45 PM TUESDAY THE STAGE WAS 10.7 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET. THE RIVER WILL FALL TO 10.4 FEET BY EARLY WEDNESDAY MORNING. * THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 11.0 FEET, FORECAST SERVICE STAGE. THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON JUL 14 2002. DAILY 1 PM CDT/NOON CST FORECAST STAGE IN FEET: DATE WED THU FRI SAT SUN MON TUE (MONTH/DAY) 04/17 04/18 04/19 04/20 04/21 04/22 04/23 S. BUFFALO RIVER SABIN 10.3 9.5 8.7 8.0 8.1 9.5 M $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 15, 1:10 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 15, 1:10 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 110 PM CDT MON APR 15 2013 .UPDATE... ISSUED AT 110 PM CDT MON APR 15 2013 ALLOWED THE WINTER STORM WARNING TO EXPIRE AT 1 PM CDT. LIGHT SNOW IS STILL FALLING ACROSS PORTIONS OF THE DEVILS LAKE BASIN AND NORTHERN VALLEY...BUT WITH REFLECTIVITY VALUES AT OR BELOW 20 DB AND VISIBILITY ONE MILE OR GREATER...EXPECT LITTLE ADDITIONAL ACCUMULATION. PERHAPS UP TO ANOTHER INCH UNDER ANY REMAINING HEAVIER BANDS. DID UPDATE POPS TO KEEP THEM IN THE LIKELY CATEGORY THROUGH THE AFTERNOON ACROSS THE NORTHWEST. OTHERWISE...REMAINDER OF THE SHORT TERM FORECAST LOOKS GOOD. UPDATE ISSUED AT 958 AM CDT MON APR 15 2013 14 UTC SURFACE LOW CENTERED NEAR PARK RAPIDS AND IS FORECAST TO SLIDE NORTHEAST INTO SOUTHWEST ONTARIO BY 00 UTC TONIGHT. LIGHT DEFORMATION SNOW BANDS ARE EXPECTED TO PERSIST ACROSS NORTHEAST ND INTO PORTIONS OF NORTHWEST MN THROUGH THE MORNING WITH ANOTHER INCH OR TWO OF ACCUMULATION POSSIBLE. WITH LIGHT SNOW STILL FALLING AND SOME REDUCTION IN VISIBILITY DOWN TO 1/2 MILE...WILL KEEP WINTER STORM WARNING IN PLACE UNTIL 18 UTC. OVERALL... FORECAST IS IN GOOD SHAPE WITH NO MAJOR CHANGES PLANNED AT THIS TIME. UPDATE ISSUED AT 645 AM CDT MON APR 15 2013 THE MAIN DEFORMATION SNOW BAND CONTINUES TO SLOWLY WEAKEN...WITH LIGHT SNOW CONTINUING IN ALL AREAS. NO MAJOR CHANGES PLANNED FOR THIS UPDATE...AND WILL LEAVE ALL HEADLINES IN TACT WITH SOME ADDITIONAL SNOW ACCUMULATIONS. THE MORNING COMMUTE WILL BE A SLIPPERY ONE FOR ALL AREAS...AS SFC LOW PRESSURE MOVES SLOWLY NORTHEAST. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM CDT MON APR 15 2013 THE MAIN CHALLENGE WILL BE CURRENT WINTER STORM...THEN ANOTHER STORM SYSTEM FOR WED-THU. MODELS ARE IN DECENT AGREEMENT THROUGH 48HR...WITH SOME DIFFERENCES THEREAFTER IN REGARDS TO WED/THU SYSTEM. THE GFS HAS BEEN VERY CONSISTENT OF LATE AND WILL FOLLOW FOR THE MOST PART. FOR TODAY....EXPECT SFC LOW PRESSURE TO SLOWLY MOVE NORTH AND EAST FROM NEAR FFM THIS MORNING INTO THE MN ARROWHEAD BY THIS EVENING. THE STRONGEST LIFT SHOULD END AROUND 18Z MON...WITH A DECENT DEFORMATION SNOW BAND CONTINUING FOR MAINLY NE ND INTO NW MN. THE CURRENT HEADLINES FOR THE WINTER STORM WARNING EXPIRE AT 18Z...AND THIS TIMING LOOKS GOOD ATTM. TOTAL SNOW ACCUMULATIONS WILL BE HIGHLY VARIABLE WITH AROUND 1 FOOT NEAR VALLEY CITY AND THE SHEYENNE RIVER VALLEY...TO AROUND 4 INCHES IN TOWNER COUNTY. THE MORNING COMMUTE WILL BE SLIPPERY FOR MOST AREAS...WITH IMPROVEMENT BY AFTERNOON AS TEMPS WARM ABOVE FREEZING IN MOST AREAS. FOR TONIGHT INTO TUE...EXPECT A CONTINUATION OF SOME LIGHT SNOW MAINLY IN THE NORTH NEAR A SHEAR AXIS AND SFC TROUGH. TEMPS SHOULD NOT COOL TOO MUCH OVERNIGHT WITH PLENTY OF CLOUDS...AND REMAIN WELL BELOW NORMAL ON TUE WITH PERHAPS SOME BREAKS OF SUN BY LATE AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 AM CDT MON APR 15 2013 FOR WEDNESDAY AND WED NIGHT...THERE WILL BE INCREASING LARGE SCALE ASCENT AND SATURATION FOR AT LEAST THE SOUTHERN 1/3 OF THE AREA. EXPECT LIGHT SNOW TO SPREAD INTO THE AREA BY WED AFTERNOON AND CONTINUE WED NIGHT. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW...WITH THE BEST CHANCE OF SEEING SEVERAL INCHES IN THE SOUTH. TEMPS WILL REMAIN WELL BELOW NORMAL. THE UPPER TROUGH AXIS WILL APPROACH ON THURSDAY...WITH THE PRIMARY SFC LOW EXPECTED TO TRACK ACROSS THE WESTERN GREAT LAKES. DID BUMP UP POPS A BIT ACROSS THE SOUTHEAST...MORE IN LINE WITH THE GFS/GEM...WHICH HOLD ON TO PRECIP A BIT LONGER THAN THE ECMWF. SFC HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE NORTHERN PLAINS ON FRIDAY...WITH NORTHWEST FLOW ALOFT. 925 MB TEMPS REMAIN AROUND -2 TO -7C...SO TEMPS FOR THE END OF THE WORK WEEK WILL REMAIN CHILLY...WITH HIGHS IN THE 30S AND LOWS IN THE TEENS AND 20S. 00Z MODELS CONTINUE TO SHOW SOME MODERATION OF LOW-LEVEL THERMAL FIELDS NEXT WEEKEND...SO SOME MODEST INCREASE IN TEMPS IS EXPECTED. PRECIP CHANCES WILL HINGE ON THE TIMING OF SHORTWAVE TROUGHS RIDING THROUGH IN NORTHWEST FLOW. WITH LOW CONFIDENCE OVERALL...WILL CONTINUE WITH LOW-END POPS FOR NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 110 PM CDT MON APR 15 2013 A MIX OF MVFR/IFR CONDITIONS WILL SLOWLY IMPROVE INTO THE MVFR RANGE FOR MOST AREAS BY LATE AFTERNOON AS LIGHT SNOW SLOWLY DISSIPATES. MVFR CIGS SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS...WITH AN OUTSIDE CHANCE OF IFR CIGS. WINDS WILL SLOWLY DECREASE THROUGH THE PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...ROGERS SHORT TERM...DK LONG TERM...MAKOWSKI AVIATION...TG
Hazardous weather outlook, Apr 15, 5:37 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 537 AM CDT MON APR 15 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 537 AM CDT MON APR 15 2013 ...WINTER STORM WARNING IS IN EFFECT UNTIL 1 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE TODAY...WITH ACCUMULATIONS FROM 2 TO 4 INCHES FROM THE DEVILS LAKE BASIN INTO NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA. LIGHTER AMOUNTS ARE EXPECTED FURTHER SOUTH AND EAST...WITH AROUND AN INCH POSSIBLE IN THE SOUTHERN RED RIVER VALLEY. LIGHT SNOW WILL LINGER INTO TONIGHT...WITH THE THREAT OF ACCUMULATING SNOW ENDING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL SPREAD SNOW INTO THE REGION WEDNESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW IN THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. STAY TUNED TO LATER FORECASTS THAT WILL PINPOINT SNOW AMOUNTS AND THE TRACK OF THIS STORM SYSTEM FOR MID WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE ALWAYS APPRECIATED. DK
In the hours before
Local storm report, Apr 15, 10:34 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1034 AM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW LONG LOST LAKE 47.19N 95.42W
04/15/2013 M5.0 INCH CLEARWATER MN CO-OP OBSERVER
24 HOUR TOTAL. 0.39 LIQUID EQUIVALENT.
&&
JKAISERLocal storm report, Apr 15, 12:24 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1224 PM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW FINLEY 47.51N 97.84W
04/15/2013 E10.0 INCH STEELE ND PUBLIC
1121 AM HEAVY SNOW HANNAFORD 47.31N 98.19W
04/15/2013 E8.0 INCH GRIGGS ND PUBLIC
1121 AM HEAVY SNOW TOWER CITY 46.93N 97.68W
04/15/2013 E10.0 INCH CASS ND PUBLIC
1121 AM HEAVY SNOW COOPERSTOWN 47.44N 98.12W
04/15/2013 E12.0 INCH GRIGGS ND PUBLIC
1121 AM HEAVY SNOW MCVILLE 47.77N 98.18W
04/15/2013 E9.0 INCH NELSON ND PUBLIC
1221 PM HEAVY SNOW TOLNA 47.83N 98.44W
04/15/2013 E5.0 INCH NELSON ND PUBLIC
&&
JKAISERLocal storm report, Apr 15, 12:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1230 PM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW HALLOCK 48.77N 96.94W
04/15/2013 M4.0 INCH KITTSON MN CO-OP OBSERVER
&&
JKAISERLocal storm report, Apr 15, 12:31 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1231 PM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW LANCASTER 48.86N 96.80W
04/15/2013 M3.8 INCH KITTSON MN CO-OP OBSERVER
&&
JKAISERLocal storm report, Apr 15, 12:38 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1238 PM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW MAYVILLE 47.50N 97.33W
04/15/2013 M0.0 INCH TRAILL ND CO-OP OBSERVER
24 HR TOTAL. LIQUID EQUIVALENT OF 0.83 INCHES.
&&
JKAISERLocal storm report, Apr 15, 2:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
240 PM CDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW MAYVILLE 47.50N 97.33W
04/15/2013 M8.0 INCH TRAILL ND CO-OP OBSERVER
24 HR TOTAL. LIQUID EQUIVALENT OF 0.83 INCHES.
&&
JKAISERNearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.